Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 11:37 PM CDT for Chase County, Elk County, Greenwood County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 11:37 PM CDT (04:37 UTC)
- Expired
- May 26, 2008, 12:45 AM CDT
- In force
- 68 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Elk County, KS, Greenwood County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 11:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 260437
SVRICT
KSC017-049-073-260545-
/O.NEW.KICT.SV.W.0150.080526T0437Z-080526T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELK COUNTY IN SOUTHEAST KANSAS.
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN CHASE COUNTY IN CENTRAL KANSAS.
* UNTIL 1245 AM CDT.
* AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES NORTHWEST OF THRALL TO 19 MILES WEST OF PIEDMONT...
AND MOVING EAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CLIMAX...EUREKA...FALL RIVER...HAMILTON...MADISON...PIEDMONT...
SEVERY...THRALL...VIRGIL...EUREKA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3821 9652 3821 9634 3818 9633
3817 9595 3816 9594 3804 9594 3803 9595
3748 9597
TIME...MOT...LOC 0437Z 269DEG 31KT 3815 9654 3758 9665
$$
KRC7 follow-up statements
000
WWUS53 KICT 260444
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT SUN MAY 25 2008
KSC017-049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
CHASE KS-GREENWOOD KS-ELK KS-
1144 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELK...GREENWOOD AND SOUTHEASTERN CHASE COUNTIES UNTIL 1245 AM CDT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF THRALL TO 15 MILES WEST OF
PIEDMONT...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EUREKA BY 1205 AM CDT.
NEAR SEVERY BY 1215 AM CDT.
NEAR FALL RIVER BY 1235 AM CDT.
THE TOWNS OF THRALL...PIEDMONT...EUREKA AIRPORT...CLIMAX AND VIRGIL
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3821 9652 3821 9634 3818 9633
3817 9595 3816 9594 3804 9594 3803 9595
3748 9597
TIME...MOT...LOC 0444Z 269DEG 31KT 3815 9646 3758 9658
$$
SCHRECK000
WWUS53 KICT 260459
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT SUN MAY 25 2008
KSC017-049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
CHASE KS-GREENWOOD KS-ELK KS-
1159 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELK...GREENWOOD AND SOUTHEASTERN CHASE COUNTIES UNTIL 1245 AM CDT...
AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF THRALL TO 6 MILES SOUTHWEST OF
PIEDMONT...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EUREKA BY 1205 AM CDT.
NEAR SEVERY BY 1215 AM CDT.
NEAR FALL RIVER BY 1235 AM CDT.
THE TOWNS OF THRALL...PIEDMONT...EUREKA AIRPORT...CLIMAX AND VIRGIL
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3821 9652 3821 9634 3818 9633
3817 9595 3816 9594 3804 9594 3803 9595
3748 9597
TIME...MOT...LOC 0459Z 269DEG 31KT 3815 9629 3758 9642
$$
SCHRECK000
WWUS53 KICT 260518
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1219 AM CDT MON MAY 26 2008
KSC017-260529-
/O.CAN.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
CHASE KS-
1219 AM CDT MON MAY 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY HAS
BEEN CANCELLED...
AT 1217 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3774 9651 3809 9637 3810 9635
3812 9636 3818 9633 3817 9595 3804 9594
3803 9595 3748 9597
TIME...MOT...LOC 0519Z 269DEG 31KT 3815 9607 3758 9620
$$
KSC049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
GREENWOOD KS-ELK KS-
1219 AM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND GREENWOOD COUNTIES UNTIL 1245 AM CDT...
AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO SEVERY...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR FALL RIVER BY 1235 AM CDT.
THE TOWNS OF CLIMAX AND VIRGIL ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3774 9651 3809 9637 3810 9635
3812 9636 3818 9633 3817 9595 3804 9594
3803 9595 3748 9597
TIME...MOT...LOC 0519Z 269DEG 31KT 3815 9607 3758 9620
$$
KRC000
WWUS53 KICT 260530
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1231 AM CDT MON MAY 26 2008
KSC049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
GREENWOOD KS-ELK KS-
1231 AM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND GREENWOOD COUNTIES UNTIL 1245 AM CDT...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF MADISON TO FALL RIVER...MOVING EAST AT
36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
GREENWOOD AND NORTHERN ELK COUNTIES...INCLUDING THE TOWNS OF VIRGIL
AND FALL RIVER.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3760 9651 3785 9638 3817 9628
3817 9595 3804 9594 3748 9597
TIME...MOT...LOC 0531Z 269DEG 31KT 3815 9594 3758 9607
$$
KRC000
WWUS53 KICT 260537
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT MON MAY 26 2008
KSC049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
GREENWOOD KS-ELK KS-
1238 AM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND GREENWOOD COUNTIES UNTIL 1245 AM CDT...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF MADISON TO FALL RIVER...MOVING EAST
AT 36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
GREENWOOD AND NORTHERN ELK COUNTIES...INCLUDING THE TOWN OF FALL
RIVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3774 9651 3809 9637 3810 9635
3812 9636 3818 9633 3817 9595 3804 9594
3803 9595 3748 9597
TIME...MOT...LOC 0538Z 269DEG 31KT 3815 9586 3758 9600
$$000
WWUS53 KICT 260539
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT MON MAY 26 2008
KSC049-073-260545-
/O.CON.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
GREENWOOD KS-ELK KS-
1239 AM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND GREENWOOD COUNTIES UNTIL 1245 AM CDT...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF MADISON TO FALL RIVER...MOVING EAST
AT 36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
GREENWOOD AND NORTHERN ELK COUNTIES...INCLUDING THE TOWN OF FALL
RIVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3760 9651 3785 9638 3817 9628
3817 9595 3804 9594 3748 9597
TIME...MOT...LOC 0539Z 269DEG 31KT 3815 9585 3758 9599
$$000
WWUS53 KICT 260546
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT MON MAY 26 2008
KSC049-073-260556-
/O.EXP.KICT.SV.W.0150.000000T0000Z-080526T0545Z/
GREENWOOD KS-ELK KS-
1246 AM CDT MON MAY 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELK AND GREENWOOD
COUNTIES HAS EXPIRED...
AT 1245 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3751 9651 3760 9651 3785 9638 3817 9628
3817 9595 3804 9594 3748 9597
TIME...MOT...LOC 0539Z 269DEG 31KT 3814 9585 3758 9599
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:05 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 25, 10:05 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT SUN MAY 25 2008 .UPDATE... STRONG SEVERE CONVECTION CONTINUES TO PROGRESS EAST ACROSS THE FORECAST AREA THIS EVENING. DESPITE DECREASING SHEAR TO THE EAST/SOUTH...STRENGTHENING NOCTURNAL LOW-LEVEL JET AND MOIST/UNSTABLE AIRMASS TO THE SOUTH/EAST OF CURRENT CONVECTION WILL PROMOTE ACTIVITY CONTINUING ITS EASTWARD TRACK THROUGH EASTERN/SOUTHEAST KANSAS. HOWEVER...THINKING SEVERE THREAT SHOULD GRADUALLY WANE FARTHER EAST DUE TO THE DECREASING SHEAR. NEVERTHELESS...STRONGLY UNSTABLE AIRMASS WILL PROMOTE STRONG/SEVERE STORMS...CAPABLE OF QUARTER-GOLFBALL SIZE HAIL. ADDITIONALLY...DRY MID-LEVELS PER REGIONAL 00Z RAOBS WILL PROMOTE ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WITHIN LINE SEGMENTS/SMALL BOW ECHOES. FURTHERMORE...TRAINING STORMS AND HIGH PRECIPITABLE WATERS WILL PROMOTE VERY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY OVER PORTIONS OF CENTRAL/EAST-CENTRAL KANSAS WHERE TRAINING STORMS HAVE BEEN A BIT MORE PREVALENT. WILL ALLOW TORNADO WATCH TO CONTINUE FOR A BIT LONGER...BUT ENVISION EITHER AN EVENTUAL DOWNGRADE TO SEVERE WATCH...OR EVEN COMPLETE CANCELLATION EVENTUALLY GIVEN STORM TRENDS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 721 PM CDT SUN MAY 25 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...WSW-ENE ORIENTATED LINE OF STRONG/SEVERE STORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS CENTRAL KANSAS THROUGH THE EVENING...AND WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS STRONG LOW-LEVEL JET COMMENCES. GIVEN SOUTHWESTERLY MID/UPPER FLOW AND LITTLE SOUTHWARD MOVEMENT OF COLD POOL/OUTFLOW BOUNDARY...THINKING CURRENT ACTIVITY WILL BE HARD- PRESSED TO MOVE TOO FAR SOUTH...BUT MAY GET AS FAR SOUTH HUTCHINSON. HOWEVER...ACTIVITY CURRENTLY OVER THE OK/TX PANHANDLES MAY EVENTUALLY GET INTO SOUTH-CENTRAL/SOUTHEAST KANSAS LATE TONIGHT. FRONTAL BOUNDARY IS EXPECTED TO MEANDER SOUTH ACROSS THE AREA FOR MONDAY...WHICH WILL CONTINUE THUNDERSTORM CHANCES AREAWIDE. KLEINSASSER PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 25 2008/ DISCUSSION... SYNOPSIS... CONVECTIVELY ACTIVE PERIOD CONTINUES THRU TUE NIGHT AS MID-UPR LOW... DRIFTING E OVER SRN ONTARIO...DRAGS COLD FRONT S/SE INTO C KS TONIGHT & MON. SUCH MOVEMENT OF THE MID-UPR LOW THRU TUE WILL INDUCE DECELERATION OF THE FRONT WITH BOUNDARY LIKELY SETTING UP CAMP IN W-E MANNER THROUGH THE HEART OF KICT COUNTRY. WITH HIGH OCTANE SFC-850MB FUEL CONTINUING TO MIGRATE N FROM SRN PLAINS...NUMEROUS (+)TSRA...POSSIBLY SEVERE...TO PUT DAMPER ON REMAINDER OF MEMORIAL DAY HOLIDAY...ESPECIALLY IN C KS WHERE FLOODING RAINS ARE LIKELY TONIGHT. TONIGHT-TUE NIGHT: PER SYNOPSIS HAVE GONE NEARLY FULL-THROTTLE ON POPS NEARLY ALL AREAS TONIGHT...WITH FOCUS ON C KS THRU 12 MID-NIGHT WITH AXIS OF HIGHEST POPS GRADUALLY SHIFTING SE OVER REMAINDER OF KICT COUNTRY AS MASSIVE MCS VENTURES OVER THESE LATTER AREAS THEREAFTER. WITH AFORE-MENTIONED FRONT DECELERATING PROLONGED PERIODS OF +RA LIKELY OVER ESPECIALLY C KS WHERE ECHO-TRAINING LIKELY...ESPECIALLY THIS EVENING. WITH 1 & 3-HOUR FFGS IN 1.5-2.5 INCH RANGE HAVE ISSUED FLOOD WATCH FOR ALL OF C KS FOR TONIGHT THATLL INCLUDE MARION & CHASE COUNTIES. DEEP-LAYER SHEAR COUPLED WITH VERY UNSTABLE() AIRMASS TO OBVIOUSLY PROMOTE SUPER-CELLULAR CONVECTION THROUGH TUE NIGHT WITH GREATEST SEVERE POTENTIAL GRADUALLY SHIFTING SE OVER SC & SE KS TUE AFTERNOON & EVENING. MID-WEEK: NO CHANGES TO INHERITED FORECAST WITH COOLER TEMPS SPREADING S ACROSS PRIMARILY C KS TUE & WED. NEXT WEEKEND: ATMOSPHERE SHOULD BE PRIMED & READY FOR MORE TSRA FRI NIGHT AS POTENT MID-UPR LOW SPRINTS E/SE ACROSS NRN PLAINS...SWEEPING COLD FRONT SE OVER KS. WITH MID-UPR LOW FILLING AS IT ASSUMES DUE E TRACK ACROSS GREAT LAKES LATE SAT NIGHT/EARLY SUN...FRONT SHOULD DECELERATE & PERHAPS EVEN STALL NEAR RED RIVER AROUND THIS SAME TIME...THEREBY SHUNTING BEST TSRA POTENTIAL ACROSS SRN KS SAT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 89 68 77 / 70 40 60 40 HUTCHINSON 67 88 66 75 / 70 40 80 40 NEWTON 67 87 67 76 / 70 40 70 40 ELDORADO 68 87 69 78 / 70 40 60 40 WINFIELD-KWLD 69 89 69 80 / 70 40 50 40 RUSSELL 62 86 57 70 / 70 40 80 40 GREAT BEND 63 87 60 72 / 70 40 80 40 SALINA 63 85 62 72 / 70 50 80 40 MCPHERSON 65 87 65 74 / 70 40 80 40 COFFEYVILLE 69 87 69 83 / 60 40 30 50 CHANUTE 69 85 69 81 / 60 40 50 50 IOLA 69 85 69 80 / 60 40 50 50 PARSONS-KPPF 69 86 69 82 / 60 30 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ032-033-047>053. &&
Hazardous weather outlook, May 25, 9:46 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 946 PM CDT SUN MAY 25 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 946 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. WINDS UP TO 70 MPH AND QUARTER SIZE HAIL WILL BE THE PRIMARY THREATS. ADDITIONALLY...PREVIOUS HEAVY RAINFALL FROM SUNDAY AFTERNOON AND EVENING THUNDERSTORMS...ALONG WITH ADDITIONAL HEAVY RAINFALL TONIGHT WILL PROMOTE LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING AREAWIDE. THE FLOODING WILL BE MAINLY OF RURAL AND URBAN FLOOD-PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION FROM MONDAY THROUGH TUESDAY NIGHT. WITH THE THUNDERSTORMS TRAVERSING GENERALLY THE SAME AREAS...THE VERY HEAVY RAINS ASSOCIATED WITH THIS ACTIVITY MAY CAUSE FURTHER FLOODING. THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL SHIFT SOUTHEAST OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON AND EVENING. ONE IS URGED TO LISTEN FOR ANY FURTHER WATCHES OR WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OVER THE NEXT TWO DAYS. .SPOTTER INFORMATION STATEMENT... && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/BDK/EPS/ADK
In the hours before
Special weather statement, May 25, 9:52 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT SUN MAY 25 2008 KSZ051-068-083-092-260445- HARVEY-MCPHERSON-SEDGWICK-SUMNER- 952 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...MCPHERSON...SEDGWICK AND SUMNER COUNTIES... AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 9 MILES WEST OF NORWICH TO WALDRON...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 25, 9:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 2 E CLEVELAND 37.55N 98.09W
05/25/2008 E50 MPH KINGMAN KS LAW ENFORCEMENT
40 TO 50 MPH WINDS 2 TO 3 MILES EAST OF CLEVELAND.
&&
CDBLocal storm report, May 25, 10:08 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST 4 WSW MOUNDRIDGE 38.18N 97.59W
05/25/2008 E45 MPH MCPHERSON KS TRAINED SPOTTER
&&
CDBLocal storm report, May 25, 10:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
05/25/2008 E55.00 MPH SEDGWICK KS TRAINED SPOTTER
50 TO 55 MPH WIND GUSTS.
&&
CDBLocal storm report, May 25, 10:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 2 SE MID CONTINENT AIRP 37.64N 97.41W
05/25/2008 SEDGWICK KS AMATEUR RADIO
FENCE BLOWN OVER.
&&
CDBSpecial weather statement, May 25, 10:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1051 PM CDT SUN MAY 25 2008 KSZ052-053-069-260445- BUTLER-CHASE-MARION- 1051 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE AND EASTERN MARION COUNTIES... AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PEABODY TO 6 MILES NORTH OF ANDOVER...AND MOVING EAST AT 32 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 85 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 55 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 51 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.